Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2015, 4:07 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2015, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 29, 2015, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:13 PM EDT | TSTM WND GST 45 | 1 S Belle Glade, FL | WEATHERBUG SITE AT PALM BEACH COUNTY FIRE RESCUE STATION 73 IN BELLE GLADE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2049 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS52 KMFL 292007
SVRMFL
FLC051-099-292100-
/O.NEW.KMFL.SV.W.0025.150629T2007Z-150629T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT MON JUN 29 2015
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...
NORTHEASTERN HENDRY COUNTY IN SOUTHERN FLORIDA...
* UNTIL 500 PM EDT
* AT 406 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR LAKE HARBOR...AND MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BELLE GLADE...PAHOKEE...SOUTH BAY...LAKE HARBOR AND BELLE GLADE
CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR LAKE OKEECHOBEE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2667 8052 2659 8061 2660 8083 2674 8089
2674 8088 2673 8085 2670 8082 2670 8078
2669 8074 2670 8072 2674 8073 2678 8073
2675 8072 2676 8069 2680 8070 2682 8068
TIME...MOT...LOC 2006Z 317DEG 19KT 2677 8078
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:38 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 29, 3:38 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 338 PM EDT MON JUN 29 2015 .DISCUSSION... A BROAD TROUGH CONTINUES TO SIT OVER THE SOUTHEAST UNITED STATES. THIS IS HELPING TO KEEP SOME ADDITIONAL INSTABILITY OVER THE AREA. FOR THIS EVENING, A 500 MB SHORT WAVE IS MOVING ACROSS THE AREA. THIS HAS AIDED IN A LARGE AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE LAKE REGION. THE HRRR SHOWS THIS AREA FORMING INTO A LINE F THUNDERSTORMS OVER PALM BEACH COUNTY THIS EVENING, BEFORE EXITING OVER THE COASTAL WATERS TO THE EAST. FOR TONIGHT, MODELS ARE SHOWING MOST OF ANY CONVECTIVE ACTIVITY WILL BE OVER THE ATLANTIC COASTAL WATERS. THE SHORT WAVE WILL CONTINUE TO EXIT TO THE NORTHEAST THROUGH TOMORROW MORNING. FOR TOMORROW, A SURFACE HIGH TO THE WEST VERY SLOWLY BEGINS TO BUILD BACK IN OVER SOUTH FLORIDA. MODELS LAST WEEK WERE SHOWING THIS WAS SUPPOSED TO OCCUR BY TOMORROW, BUT NOW IT LOOKS AS THOUGH IT WILL SLOWLY BUILD, WHICH WILL TURN THE WIND TO THE SOUTHEAST BY WEDNESDAY AND EAST BY FRIDAY. BECAUSE OF THIS, SHOWERS AND THUNDERSTORMS WILL BE ABLE TO CONTINUE TO AFFECT MUCH OF THE INTERIOR AND LAKE REGION TOMORROW. BY WEDNESDAY, THE TURN TO THE SOUTHEAST WILL SHIFT THE FOCUS OF STORMS MORE TOWARDS THE WESTERN INTERIOR, ALTHOUGH THERE WILL CONTINUE TO BE A CHANCE FOR STORMS OVER THE EAST COAST OF SOUTH FLORIDA WEDNESDAY AFTERNOON, AND EVEN THURSDAY AFTERNOON, ALTHOUGH THE CHANCES DO SLIGHTLY DIMINISH ON THURSDAY FOR THE SOUTHEAST COAST. BY FRIDAY, THE HIGH WILL BE STRONG ENOUGH AND POSITIONED RIGHT FOR THE WIND TO TURN TO THE EAST. THIS WILL SHIFT THE MAIN FOCUS OF SHOWERS AND THUNDERSTORMS TO THE WESTERN INTERIOR AND GULF COAST THROUGH THE BEGINNING OF NEXT WEEK. && .AVIATION... LOCAL MODELS INCREASINGLY SUGGESTING THAT SCATTERED/NUMEROUS CONVECTION WILL SPREAD ESE TOWARD ATLANTIC TERMINALS LATE THIS AFTERNOON. BEST CHANCE WILL BE KPBI...BUT WILL LEAVE ALL EAST COAST SITES WITH VCTS 19-0Z. ALSO MONITORING FOR TSTMS TO DVLP ALONG SEA BREEZE...LOW CONFIDENCE IN THIS...BUT WITH BOUNDARY EXPECTED TO REMAIN FAIRLY CLOSE TO THE COAST...ANY INITIATION WOULD LIKE BE IN VICINITY OF TERMINALS. ACTIVITY WANES BY AT LEAST 2Z...THEN DRY FORECAST. EXPECT SW WINDS TO TURN SSE FOR EASTERN TERMINALS BY 20Z...THEN LIGHT/CALM WINDS OVERNIGHT. && .MARINE... HIGH PRESSURE TO THE WEST WILL KEEP THE WIND SOUTH THIS EVENING AND THEN SLOWLY BUILD OVER THE NEXT FEW DAYS. THIS WILL TURN THE WIND TO THE SOUTHEAST TOMORROW THROUGH THURSDAY. BY FRIDAY, THE WIND WILL TURN TO THE EAST THROUGH THE BEGINNING OF NEXT WEEK. THIS WILL ALLOW FOR A SLOWLY INCREASING THREAT OF RIP CURRENTS ALONG THE ATLANTIC BEACHES INTO NEXT WEEK. THERE WILL BE CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH FLORIDA COASTAL WATERS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 93 78 92 / 30 30 30 40 FORT LAUDERDALE 78 91 80 90 / 20 20 20 40 MIAMI 77 92 80 91 / 20 30 20 30 NAPLES 76 93 77 93 / 10 20 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...13/SI LONG TERM....13/SI AVIATION...23/SK
Hazardous weather outlook, Jun 29, 11:00 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT MON JUN 29 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1100 AM EDT MON JUN 29 2015 ...ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON, MAINLY NORTHEAST... ...WATERSPOUTS POSSIBLE ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ATLANTIC BEACHES. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH OF ALLIGATOR ALLEY. THE PRIMARY THREAT FROM THIS THUNDERSTORMS IS FREQUENT CLOUD TO GROUND LIGHTNING. GUSTY WINDS ARE ALSO POSSIBLE. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ON ATLANTIC WATERS. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE WIND GUSTS OF 55 MPH. FLOODING: TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING IN PALM BEACH COUNTY. TEMPERATURES: HEAT INDICES WILL EXCEED 100 DEGREES FOR AREAS SOUTH OF ALLIGATOR ALLEY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THIS UPCOMING WEEK, ESPECIALLY OVER INTERIOR SOUTH FLORIDA. THERE IS A LESSER CHANCE FOR THUNDERSTORMS LATE THIS WEEK. THE RISK OF RIP CURRENTS MAY INCREASE SLIGHTLY AT THE ATLANTIC BEACHES BY MID-WEEK AS EAST WINDS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
In the hours before
Special weather statement, Jun 29, 2:51 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT MON JUN 29 2015
FLZ063-066-291930-
GLADES FL-HENDRY FL-
251 PM EDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY
COUNTIES UNTIL 330 PM EDT...
* AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MUSE...OR 8 MILES NORTH OF LABELLE...MOVING NORTHEAST AT 15
MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...PALMDALE...MUSE AND ORTONA.
LAT...LON 2694 8120 2683 8120 2674 8153 2683 8157
2693 8156 2703 8137 2703 8134 2704 8133
2703 8133 2703 8127 2706 8127
TIME...MOT...LOC 1851Z 246DEG 12KT 2687 8147
60Special weather statement, Jun 29, 3:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT MON JUN 29 2015
FLZ063-066-067-292030-
GLADES FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
351 PM EDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL PALM
BEACH...SOUTHERN GLADES AND NORTHEASTERN HENDRY COUNTIES UNTIL 430 PM
EDT...
* AT 351 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLEWISTON...MOVING EAST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
CLEWISTON...SOUTH BAY...MOORE HAVEN...LAKE HARBOR AND HARLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2682 8106 2682 8103 2681 8095 2681 8097
2680 8097 2680 8096 2677 8094 2673 8085
2670 8082 2670 8078 2669 8075 2669 8073
2664 8071 2670 8102 2683 8110 2684 8108
TIME...MOT...LOC 1951Z 255DEG 10KT 2679 8097
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:51 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Jun 29, 3:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 29, 3:51 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jun 29, 4:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jun 29, 4:36 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 24 min |
| Jun 29, 4:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Jun 29, 4:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 29, 4:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 62 min |
| Jun 29, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Jun 29, 5:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 29, 5:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 29, 5:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jun 29, 5:36 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 29, 5:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 29, 5:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 29, 5:47 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.